Discussions that mention celebrex

Share Your Pain Management Story board


I am a student in Arizona @ ASU... And let's just say that within my demographic (23 yrs. old, suffering from several mental disorders), especially being in a college town (Keep in mind that ASU has 60,000+ students), it's easy for a doctor to assume drug seeking behavior!

I went to the emergency room 4 times, and my internist, when he was in, 6 times. I even went to see a general surgeon and in the end, I was put on some narcotic meds but I was considering suicide because the pain was so bad. I went back to New York to see my doctors who I've know for years and after about 7 weeks on vicoprofin (as opposed to vicodin which contains Tylenol, vicoprofin has IBprophin in it) my doctors set up an endoscopy. The night before, my internist called me and tolled me it was probably all in my head, which as you can imagine, really upset me. To my surprise, not even my lifelong docs believed me. In any case, the next day I had my endoscopy and as it turned out, I have 4 ulcers with one in my duodenum which was HUGE! The doctors’ choices of medications were probably what made the condition worsen as it did (anti-inflammatories with ulcers? One doctor even gave me Celebrex, which causes ulcers). In any case, my condition worsened to the point that I was in be 24 hrs. a day and would SCREAM AS LOUD AS I COULD every couple hours, when the percocet wore off.

I am very knowledgeable for a layman so I told my doctor what the options were for prolonged pain management, since he knew squat about pain management. I could either take Oxycontin or Fentanyl patches to prevent the pain from intensifying so badly when each percocet wore off. He had heard that oxycontin was soooooo addictive that he put me on 50 mcg/h patches instead. This was a very stupid move. Six months down the road, my ulcers are finally beginning to heal and I want to get off the meds more than anything.

I will need to remain on percocet because I am still in pain but I NEED to get off the Fentany! A couple times, I had forgotten to change my patch and I started going through withdrawal and it was the worst experience I’ve ever had! Once I realized why I felt the way I did, I’d replace the patch and I would feel completely fine. I hate them, and now I’m going to have to see multiple pain management specialists and go to rehab. So to make a VERY long story short, I was somewhat screwed and now, my life is so difficult that I had to miss school for the second semester in a row. I can’t function as a normal person so I can’t attend school. It’s been terrible and luckily, I’ve had support from not only family and friends, but board like this one, which I found just tonight. Thanks for listening, or reading I should say… So that’s my story. Hope you all haven’t had it as bad :mad: :(